It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-07-2003, 05:14 PM   #1
Newbie
 
Join Date: Jul 2003
Location: USA
Posts: 5
agar HB User
Post Help! I'm scared I did something really stupid

Hi. I am scared to death and I hope you folks can help me. I have hashimotos so I am taking Levoxyl I also have arthritis. I wanted to get pregnant so I went off of my anti-inflammatory drugs. I got a bad flare up of pain so I started a prednisone taper starting at 30 mg per day and decreasing the dose by 5 mg every 4 days. I was on these two medications for 9 days before I started feeling hyper. I lowered my dosage then went completely off of them but am continuing to finish my course of prednisone. Now I have had a sore back(feel it in the bones, not the muscles) for the past 6 days. It is not like a normal back ache for me. It hurts mid and lower back and the normal things like heat and activity don't seem to help. I have since found out that prednisone enhances my thyroid medication making it more powerful.I am worried that in that short of a time frame I may have given myself osteoporosis. Does anyone know if this is possible? I am so scared and feel so stupid that I don't want to tell my doctor what I did. It never occured to me that my arthritis drug would interact with my thyroid drug. All of the information I can find on osteoporosis says that there aren't really any symptoms until you get your first fracture. I have quite a bit of pain.Does anybody have any info for me on any of this. Could I have given myself osteoporosis. I'm panicking.

 
Sponsors Lightbulb
   
Old 08-07-2003, 06:00 PM   #2
Inactive
 
Join Date: Jul 2003
Location: London, ON
Posts: 667
projapoti HB User
Post

What I'm more afraid of is the symptoms you get when you go off of prednisone too fast. THAT might be the reason you're feeling pain. Go to the doctor right now and tell him/her everything. You might have to be put on prednisone again--it is very dangerous to just stop that drug totally.

Please go ASAP.

 
Sponsors Lightbulb
   
Old 08-07-2003, 07:15 PM   #3
Senior Veteran
 
Join Date: Jul 2003
Location: Spokane, WA USA
Posts: 714
Iwannalife HB User
Post

Osteoporosis doesn't happen in weeks, it's in years. You'll be fine. Prednisone made my kidneys hurt. Are you sure that's not what it is? It also made my heart race something awful, but here I am, I lived. IWL

 
Old 08-07-2003, 08:25 PM   #4
Senior Veteran
(female)
 
Join Date: Jul 2002
Location: Belleville, Il, USA
Posts: 664
NodiGoiterGirl HB User
Post

Definately talk to your doctor. Also, I was told by my chiropractor that ice is the best thing for back pain, ten minutes on half an hour off. If you use heat make sure it's moist heat not dry. I had hashimotos before my thyroidectomy, and had constant back pain, when my chiro took xrays I was shocked to see that one of my vertebre in that part of my back was turned slightly, also my neck is not curved like it should be and my head is on crooked (this explains alot)ha ha. Are you currently seeing anyone like a chiro? The one I go to doesn't do the manual adjusting which is popping and cracking. I go in and he tests my weak points, by pushing down and pulling out on my arms, then he has me lay on my stomach while he positions foam blocks under my hips or wherever i need it andI lay on them for a little bit. Then he uses a tool, I guess it is a percussion type instrument that taps the pressure points. The best part of the whole treatment is then end, when I get to lay on the spinalater. It's a massage table. You may want to try this method instead of pain medication. It is safe even for babies. In fact his daughter and grandaughter both had their first adjustments before they were 1 week old. I have had significantly less pain even after just two weeks, three times a week.
Don't know about the drug interaction you are having, but maybe this will help with your pain.
Good luck
Nodi

 
Old 08-08-2003, 09:07 AM   #5
Newbie
 
Join Date: Jul 2003
Location: USA
Posts: 5
agar HB User
Post

Thanks for your responses. The thing is I went on the prednisone because of the horrible arthritis pain in my shoulder(can't sleep for weeks kind). The chiropracter has never been able to help me with my shoulder. I did not actually go off prednisone suddenly. I am still tapering. I did go off of my Levoxyl, though.I am going to try to get into a doctor today. I just feel in general crummy. My temp is elevated, I haven't eaten in a couple of days and I just in general feel fluish.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Need help with labs please starlightlizzy Thyroid Disorders 2 04-26-2010 12:16 AM
need help tired38 Chronic Pain 2 04-25-2010 08:23 PM
Need help for daughter with hypo symptoms but close to normal lab results brettb Thyroid Disorders 4 04-25-2010 03:22 PM
someone please help war n peace Anxiety 2 04-24-2010 07:03 PM
Anxiety or PSVT? Please help. lily13999 Anxiety 4 04-24-2010 03:09 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:07 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!